I hear this is normal, but what is unusual is that it is happening on my sides as well, where I do not apply. Is this weird? I'm thinking this might be because I'm applying too much, since I don't know what 1 mL is. Other things to note are that I started Accutane a little bit earlier, and was also diagnosed with scalp Folliculitis (does not seem to be scarring).
I'm 26 and started noticing hair thinning 2 yrs go. Using Rogaine for last month, and have been seeing extreme shedding.
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 6
Shedding of Scalp Hair
Both Rogaine and Accutane can trigger shedding at the sides. You can buy a medicine dropper at the pharmacy and many pharmacists will give out free. That will help you assess what 1 mL of the medicine is. The shedding from Rogaine lasts 6-8 weeks. Shedding from Accutane is pretty rare (less than 2 % of all users get shedding), but that form of shedding will continue as long as you are on the medicine (if you are actually getting shedding from the Accutane).
If your shedding persists, please see your physician for review.
Rogiane and hair loss
Rogaine will cause and can increase shedding initially. Once the shedding stops your hair should come back thicker than before. You need to use Rogaine for at least 6 months to see any results or determine if it is working for you.
Noticing hair thinning
If you have a loss on sides most probably you have a androgenetic type hair loss. I dont advice to use finasteride because of possible side effects and being under the necessity of using that chemical for almost life long to stop hair loss.You may start to use minoxidil %5 to thicken the crown area and stop hair loss.You would better planning to have an exam at hair loss expert for hair restoration surgery when you fell uncomfortable about hair styling or total loss of hair..
You might also like...
Rogaine can cause shedding initially. It might be attributed to increase in the turn over of the cells. However, it will eventually stop and in most cases you may see some improvement in the volume and bulk of your hair in the area.
It could be the Accutane, the Rogaine, or a combination of both. Generally speaking, if it's the Rogaine that's causing the shedding it should stop within a few weeks. If it continues past a month or two, then it could be a result of the Accutane.
Understanding Hair loss and hair loss treatment options: hair transplant, prp and progesterone
Yes, there can be increased shedding with Rogaine. Results typically take 6 months. I suggest seeing a hair loss expert now to evaluate and go over your condition and provide you information about your best treatment options. There are great non-invasive options like prp/progesterone which work well with Rogaine. Hair transplantation is an alternative. See an expert. Best, Dr. Emer
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.